Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 11, 2007, 3:26 PM CDT for Madison County, Tennessee. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2007, 3:26 PM CDT (20:26 UTC)
- Expired
- May 11, 2007, 3:40 PM CDT
- In force
- 14 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Madison County, TN
The radar
The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 112026 SVRMEG TNC113-112100- /O.NEW.KMEG.SV.W.0085.070511T2026Z-070511T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 400 PM CDT * AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEMIS...OR ABOUT 6 MILES SOUTH OF JACKSON...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3566 8884 3550 8895 3545 8877 3562 8862 $$
1 follow-up statement
000 WWUS54 KMEG 112040 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT FRI MAY 11 2007 TNC113-112050- /O.CAN.KMEG.SV.W.0085.000000T0000Z-070511T2100Z/ MADISON TN- 340 PM CDT FRI MAY 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED... AT 340 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3566 8884 3550 8895 3545 8877 3562 8862 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:16 PM CDT, 10 minutes earlier.
Area forecast discussion, May 11, 3:16 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT FRI MAY 11 2007 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MIDSOUTH THIS AFTERNOON WITH THE MAIN AREA OF CONVECTION OCCURRING ACROSS NORTHEAST MISSISSIPPI AND WEST CENTRAL TENNESSEE. THESE STORMS ARE PULSE TYPE IN NATURE SO A STRONG OR SEVERE THUNDERSTORM MAY STILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS ARE CURRENTLY PUSHING INTO THE NORTHERN PORTIONS OF THE FORECAST AREA FROM MISSOURI. EXPECT ALL CONVECTION TO WEAKEN AS THE SUN SETS WITH MOST RAIN DISSIPATING BY MIDNIGHT. PATCHY FOG WILL ONCE AGAIN DEVELOP OVERNIGHT ESPECIALLY IN AREAS THAT RECEIVED RAINFALL THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA ON SATURDAY SPARKING MORE SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THINK THAT THE BEST CHANCE FOR RAIN WILL BE ACROSS AREAS SOUTH OF INTERSTATE 40 AS DRIER AIR BEGINS TO PUNCH INTO THE AREA FROM THE NORTH. TEMPERATURES WILL ONCE AGAIN REACH WELL INTO THE 80S FOR HIGHS. HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE MIDSOUTH ON SUNDAY KEEPING THE AREA MOSTLY DRY. TEMPERATURES WILL ONCE AGAIN REACH THE MID TO UPPER 80S FOR HIGHS UNDER MOSTLY SUNNY SKIES. THE DRY WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST MONDAY NIGHT. A COLD FRONT WILL BEGIN TO PUSH TOWARDS THE AREA BY TUESDAY PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS. THIS COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY KEEPING A CHANCE FOR THUNDERSTORMS IN THE FORECAST DURING THIS TIME FRAME. ONCE THIS FRONT PUSHES THROUGH...COOLER AND DRIER WILL FILTER IN BEHIND AS HIGH PRESSURE BUILDS ACROSS THE AREA ON THURSDAY. DRY WEATHER WILL CONTINUE FOR THE REMAINDER OF THE EXTENDED FORECAST WITH TEMPERATURES STAYING AROUND SEASONAL NORMALS WITH HIGHS NEAR 80 DEGREES AND LOWS NEAR 60 DEGREES. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 86 66 87 / 20 40 10 0 MKL 63 86 61 84 / 20 30 10 0 JBR 65 85 63 86 / 20 30 10 0 TUP 64 87 63 87 / 20 50 20 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS
Hazardous weather outlook, May 11, 9:49 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 949 AM CDT FRI MAY 11 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121700- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 949 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 1 AND 9 PM CDT ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS ARE THE MAIN HAZARDS. FLASH FLOODING IS ALSO POSSIBLE IN SOME AREAS BETWEEN 1 AND 9 PM CDT AS ANY THUNDERSTORM WILL BE SLOW MOVING AND MAY PRODUCE SEVERAL INCHES OF RAINFALL IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE BETWEEN 1 AND 9 PM CDT SATURDAY ALONG AND SOUTH OF INTERSTATE 40. DAMAGING WINDS...HAIL...AND FLASH FLOODS ARE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN AREAS WHERE STORMS BRIEFLY BECOME SEVERE OR PRODUCE LOCALIZED FLOODING THIS AFTERNOON AND THEN AGAIN ON SATURDAY AFTERNOON. JLH
In the hours before
Local storm report, May 11, 2:32 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 4 NW DARDEN 35.67N 88.28W
05/11/2007 M0.88 INCH HENDERSON TN TRAINED SPOTTER
HAIL BETWEEN NICKEL AND QUARTER SIZE...ALSO LARGE TREE
LIMBS DOWN.
&&
TABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:31 AM CDT | Dense Fog Advisory | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 1 more | 4 hr |
| May 11, 1:05 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 25 min |
| May 11, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.